Jump to content

lionheart88

Member Since 05 Jan 2013
Offline Last Active Feb 24 2014 05:35 PM

Posts I've Made

In Topic: Just Finished My Course Of Roaccutane... How Do I Maintain The Results?

20 February 2014 - 02:47 PM

"I'm in the uk and it just depends on the doctor and where you live. I tried quite a few different things but I literally just made an appointment and asked her to refer me and she was like 'ok then' lol. Mine was quite bad though. I can't go without make up either so I used to take it off with a face wipe as I went into the doctors office then run to the toilet and reapply when I came out! 7 months on roaccutane and I'm now clear apart from red marks. Worried about coming off now though! My derm has talked about putting me on a topical for maintenance once I come off. If the red marks don't fade then after about a year you can use hydroquinone cream which the derm will prescribe though there has been some debate on how safe it is. They should fade in time, hope mine do as it looks like I still have acne at the moment!"
 
that's true! with me i was just waiting for the day when i got a doctors appointment with one who would just do what i wanted after seeing like 10 others, i never thought an appointment with a trainee with be the most successful appointment i've ever hadbiggrin.png 
 
congrats on being clear! i feel the same, i've been off for about two weeks and i'm still having withdrawal symptoms lol
 
i'm still paranoid as to why mine didn't do that last time. do you think i should ask for some maintenance treatment at my next appointment in two weeks or is there no point as it will already have been a month since finishing? i don't knoweusa_think.gif 
 
if i was to feel the need to use the cream, would i have to get re-reffered? mine does too! i don't mind as it's smooth and i'm not in pain but it's really hard to apply make up evenly and takes a bit of work to cover


I would probably ask your derm about it and see why she/he doesn't think you need one, I think they all have different opinions, they may put you on something if you're really worried. To be honest I used topicals before and they did nothing so I'm not that fussed, I still have lots in my cupboard! 4 weeks post accutane won't make a difference it will still be in your system anyway and topicals could still be used at any point. I'm going to run out of pills 2 weeks before my appointment as they just sent me a letter changing the date! Slightly annoyed but since I think I'm going to stop taking them I'm not too concerned, instead I'm dropping my dose to 20mg so I don't go 2 weeks without any! I've had really bad joint and muscle pain to the point where I can't walk for longer than about 30 mins now, so I really want to come off, I'm just worried it will come back.

Regarding any further treatment including the cream I don't think you would, my derm said it was something we could discuss in about a years time so I assume that means ill still see her, since it's the same ongoing issue it shouldn't require a further referral IMO.

In Topic: Just Finished My Course Of Roaccutane... How Do I Maintain The Results?

15 February 2014 - 05:01 PM

I'm in the uk and it just depends on the doctor and where you live. I tried quite a few different things but I literally just made an appointment and asked her to refer me and she was like 'ok then' lol. Mine was quite bad though.  I can't go without make up either so I used to take it off with a face wipe as I went into the doctors office then run to the toilet and reapply when I came out! 7 months on roaccutane and I'm now clear apart from red marks. Worried about coming off now though! My derm has talked about putting me on a topical for maintenance once I come off. If the red marks don't fade then after about a year you can use hydroquinone cream which the derm will prescribe though there has been some debate on how safe it is. They should fade in time, hope mine do as it looks like I still have acne at the moment!

In Topic: Accutane Worked

15 February 2014 - 04:40 PM

I'm on my 8 month of accutane and I'm clear!! Took 5 months to see improvement though and 6/7 months to be clear. I still have hyper pigmentation though which looks like acne from a distance which is a pain but can be covered. Good luck! It is worth it! Ps. I've had pretty bad side effects, to the point where I can barely walk sometimes due to joint/muscle pain which is like arthritis but I'd still do it again.

In Topic: Best Lip Balm And Moisturiser Available In The United Kingdom

15 February 2014 - 04:28 PM

I tried every lip stuff they sell in boots and found blistex lip moisturiser the best. Lip balms like Vaseline prevent moisture leaving your lips but when you're on accutane you need to ADD moisture. It does make your lips a bit white though but mine are so bad at the moment I don't care! I've been getting the rash on my hands and arms and nothing worked (in fact everything else burned!) but Eurax cream (also in boots).

In Topic: Using Tetracycline While On Accutane

15 February 2014 - 04:18 PM

I would speak to your pharmacist before you take it, doctors do make errors all the time (I'm a pharmacy technician and see this on a daily basis). It is not advisable to take these together like you said it can cause swelling in the brain. I personally wouldn't want to risk it but if your doctor and pharmacist agree it's ok then just look out for symptoms like headaches, vomiting and vision problems.